NEED A PERFECT PAPER? PLACE YOUR FIRST ORDER AND SAVE 15% USING COUPON:

4.8/5

Scenario #1 J.S. is a 50-year-old male patient who is admitted to the emergency department (ED) with

Question
Answered
Asked by JusticeSquirrelMaster538

Scenario #1

J.S. is a 50-year-old male patient who is admitted to the emergency department (ED) with the following symptoms: lightheadedness, shortness of breath, and feeling “weak all over.” He also complains that his heart is racing. His wife is present, and she tells the nurse that she and J.S. were walking outside when J.S. said he did not feel well and that he was going to “pass out.” She relates that J.S. sat down on the sidewalk and vomited.

In the ED, the nurse initiates the ordered intravenous (IV) therapy and places J.S. on a heart monitor. A 12-lead electrocardiogram and blood work are also ordered. The bedside monitor shows a supraventricular tachycardia (SVT). J.S.’s heart rate is 185 beats/min, and his respiratory rate is 35 breaths/min. The nurse asks J.S. if these symptoms have occurred previously, and J.S. nods.

What is medication would be administered to treat acute SVT? Explain your answer.
How should the nurse administer this medication?
What should the nurse assess for during administration? Explain your answer.
What drug class does the nurse expect will be considered for the long-term treatment of J.S.?

Four months later, J.T. is back in the ED with shortness of breath, palpitations, and dizziness. He is connected to the cardiac monitor and has ventricular tachycardia.

What is the evidence-based treatment to save J.T.’s life?

The nurse recognizes that this drug is a very toxic drug and has significant interactions with other drugs.

As the nurse prepares to give J.T.’s digoxin and warfarin, what should he or she be aware of before administration?

Scenario #2

J.C. is a 70-year-old male patient with a history of atrial fibrillation that is controlled with medication. His medication regimen also includes warfarin (Coumadin). His daughter has taken him to the Coumadin Clinic today, and she has several questions for the nurse. J.C.’s daughter says, “I understand why my father takes a medication for his heart rhythm problems, but why does he need a blood thinner?”

How will the nurse answer the daughter’s question?

J.C.’s daughter also asks about her father’s clotting times. The nurse states that the prothrombin time (PT) is 19 seconds, and the INR is 2.8.

Are these values therapeutic?
If the INR was 3.5 and J.C. showed signs of hemorrhage, what treatment would the nurse expect to be ordered? Explain your answer.

Scenario #3

S.W. is seeing her nurse practitioner today for a follow-up appointment. Two weeks ago, S.W. was seen for complaints of occasional headaches. On that visit, S.W.’s blood pressure was 160/110 mm Hg. S.W. has been monitoring her blood pressure for the past 2 weeks, and it has remained at 150/100 mm Hg or higher. S.W. is not overweight, does not smoke, and walks for exercise at least three times per week. The nurse practitioner decides to start S.W. on therapy with spironolactone (Aldactone) daily to control S.W.’s hypertension.

What is the role of spironolactone in the treatment of hypertension?

The patient asks the nurse what diet changes, if any, she will need to make.

How will the nurse respond?

The patient calls into the clinic the following week and tells the nurse she is having lots of diarrhea, and her legs are so weak that she is having trouble putting one foot in front of the other. She’s been so irritable that her husband insisted she call in.

What would the nurse suspect is occurring? Explain your answer.

Scenario #4

L.R. has been prescribed a Medrol pack as part of treatment of bronchitis. He notices that the dosage of the medication decreases. He asks the nurse during why it is prescribed this way.

What is the rationale for tapering the dosage?
What are other indications for this medication?
What are the adverse effects and contraindications for this medication?

Later, L.R. complains of a nagging, productive cough with thick green sputum.

Which medication would be prescribed for his cough? Explain your answer.

 

Scenario #5

The nurse is teaching a group of patients about the use of bronchodilators.

Discuss the various types of bronchodilators and when they are indicated?
What adverse effects should the nurse include in this teaching?

 

PreviousNext

 

SCIENCE
HEALTH SCIENCE
NURSING
NURS 3440

Solution:

15% off for this assignment.

Our Prices Start at $11.99. As Our First Client, Use Coupon Code GET15 to claim 15% Discount This Month!!

Why US?

100% Confidentiality

Information about customers is confidential and never disclosed to third parties.

Timely Delivery

No missed deadlines – 97% of assignments are completed in time.

Original Writing

We complete all papers from scratch. You can get a plagiarism report.

Money Back

If you are convinced that our writer has not followed your requirements, feel free to ask for a refund.

WeCreativez WhatsApp Support
Our customer support team is here to answer your questions. Ask us anything!